Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 10, NWS La Crosse, WI

May 7, 2015Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 7, 2015, 7:56 PM CDT for Mitchell County, Iowa. It was in force for 23 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2015, 7:56 PM CDT (00:56 UTC)
Expired
May 7, 2015, 8:19 PM CDT
In force
23 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Mitchell County, IA

The radar

The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:00 PM CDTHAIL 0.753 Sw St. Ansgar, IAPUBLIC ESTIMATED DIME SIZE HAIL 3 MILES SOUTHWEST OF SAINT ANSGAR
May 7, 8:00 PM CDTHAIL 0.883 Wsw St. Ansgar, IAPUBLIC REPORTED NICKEL SIZE HAIL 3 MILES WEST-SOUTHWEST OF SAINT ANSGAR
May 7, 8:03 PM CDTHAIL 0.25St. Ansgar, IAHEAVY RAIN ALSO REPORTED.
May 7, 8:10 PM CDTTSTM WND DMGSt. Ansgar, IALARGE BRANCH BLOWN DOWN ONTO A HOME. SMALL PLASTIC SHED BLOWN DOWN BY STRONG WINDS.
May 7, 8:10 PM CDTTSTM WND DMGSt. Ansgar, IATREE TOPPLED BY STRAIT LINE WINDS IN ST. ANSGAR. A HOME WAS DAMAGED. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS53 KARX 080056
SVRARX
IAC131-080145-
/O.NEW.KARX.SV.W.0010.150508T0056Z-150508T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 845 PM CDT

* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST.
  ANSGAR...OR NEAR OSAGE...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OSAGE AROUND 805 PM CDT.
  STACYVILLE AROUND 820 PM CDT.
  RICEVILLE AROUND 845 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MITCHELL...MCINTIRE...BAILEY...HIGHWAY 218 AND COUNTY T 40 AND MEYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4341 9302 4350 9259 4350 9255 4328 9256
      4324 9302
TIME...MOT...LOC 0056Z 252DEG 19KT 4334 9291 

HAIL...1.00IN
WIND...<50MPH
 
$$

WETENKAMP
2 follow-up statements
433 
WWUS53 KARX 080105
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT THU MAY 7 2015

IAC131-080145-
/O.CON.KARX.SV.W.0010.000000T0000Z-150508T0145Z/
MITCHELL IA-
805 PM CDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL MITCHELL COUNTY...

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. ANSGAR...
OR NEAR OSAGE...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  STACYVILLE AROUND 820 PM CDT.
  RICEVILLE AROUND 845 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MITCHELL...MCINTIRE...BAILEY...COUNTY ROADS T 54 AND A 31 AND HIGHWAY
218 AND COUNTY T 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4341 9302 4350 9259 4350 9255 4328 9256
      4329 9300
TIME...MOT...LOC 0104Z 250DEG 19KT 4336 9286 

HAIL...1.00IN
WIND...<50MPH
 
$$

WETENKAMP
792 
WWUS53 KARX 080119
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
819 PM CDT THU MAY 7 2015

IAC131-080127-
/O.CAN.KARX.SV.W.0010.000000T0000Z-150508T0145Z/
MITCHELL IA-
819 PM CDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MITCHELL COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER HEAVY RAIN IS OCCURRING WITH THIS THUNDERSTORM AND 
PONDING OF WATER HAS BEEN REPORTED IN ST. ANSGAR.

LAT...LON 4341 9302 4350 9259 4350 9255 4328 9256
      4329 9300
TIME...MOT...LOC 0114Z 252DEG 19KT 4338 9277 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:34 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 7, 6:34 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
634 PM CDT THU MAY 7 2015

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 309 PM CDT THU MAY 7 2015

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MAINLY THIS
EVENING...SMALLER SHRA/TSRA CHANCES MAINLY SOUTHEAST END OF THE FCST
AREA FRI/FRI NIGHT...TEMPERATURES.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE IN WESTERN ONT/NORTHWEST MN
WITH A TROUGH/FRONT SOUTHWEST TO THE TX PANHANDLE. WV IMAGERY SHOWED
THE MAIN SHORTWAVE LIFTING NORTHEAST ACROSS NORTHWEST MN AND OTHER
WEAKER SHORTWAVES IN THE FLOW FROM EASTERN NEB TO TX. MAIN 3 HR
PRESSURE FALLS HAVE SHIFTED TO ONT/WI/MI/NORTHEAST MN. SHRA/TSRA
ACROSS THE MID/UPPER MS VALLEY MAINLY OVER NORTHERN MO AND NORTHEAST
MN EARLY THIS AFTERNOON. TIGHTER PRESSURE GRADIENT EAST OF THE SFC
FRONT PRODUCING SOUTH WINDS 10-20 MPH GUSTING 30 MPH ACROSS MUCH OF
MN/IA/WI...HELPING PULL A SUMMER-LIKE AIRMASS NORTH INTO THE REGION.

07.12Z MODELS INITIALIZED WELL. MODELS OFFER A TIGHTENING CONSENSUS
AS THE MAIN SHORTWAVE ENERGY/TROUGH OVER NORTHWEST MN LIFTS INTO ONT
TONIGHT. TREND/CONSENSUS IS TOWARD WEAK SHORTWAVE RIDGING TO NOW
BUILD ACROSS THE AREA ON FRI WITH THE NEXT WEAK SHORTWAVE IN THE
SOUTHWEST FLOW ALOFT TO MOVE INTO SOUTHWEST IA/NORTHWEST MO FRI
NIGHT. TREND FAVORS MORE PROGRESSIVE OF THE EARLIER MODELS WITH THE
NEXT MID LEVEL LOW THRU THE SOUTHERN ROCKIES AT 12Z SAT. SHORT TERM
FCST CONFIDENCE IS GENERALLY GOOD THIS CYCLE.

IN THE SHORT TERM...FORCING/LIFT SIGNAL AHEAD OF/ALONG THE SFC-850MB
FRONT/TROUGH AXIS STRONGEST THIS AFTERNOON...THEN WEAKENS RATHER
QUICKLY THIS EVENING AS THE BULK OF THE ENERGY SHEARS WELL NORTHWEST
OF THE FCST AREA. CANNOT RULE OUT A STRONGER TSRA OR 2 LATE THIS
AFTERNOON INTO EARLY THIS EVENING...BUT 0-6KM SHEAR APPEARS ON THE
WEAK SIDE FOR ORGANIZED TSRA. SEE SWODY1 FOR MORE DETAILS. MODEST
CAPE OF 500-1500 J/KG OVER THE FCST AREA AT 00Z. CAPE WANES DURING
THE EVENING...THEN IS PUSHED SOUTHEAST OF THE FCST WITH THE MAIN
MOISTURE AXIS LATER TONIGHT. SFC-850MB FN CONVERGENCE ALONG THE
FRONT WEAKENS RATHER QUICKLY AS WELL THIS EVENING WITH RELAXING
GRADIENTS AHEAD OF/ALONG AND BEHIND THE LOWER LEVEL TROUGH/FRONT.
GREATER CHANCES OF SHRA/TSRA APPEAR TO BE BEFORE 00Z THIS
EVENING...WITH DECREASING CHANCES THIS EVENING THEN TRENDING DRY
OVERNIGHT AS THE SFC FRONT PUSHES EAST OF THE AREA AND 500MB HGTS
START TO RISE. CONCERN FRI/FRI NIGHT REMAINS WHERE TONIGHTS FRONT
ENDS UP. WITH MDT SOUTHWEST FLOW ALOFT...FRONT LOOKS TO REMAIN IN
SOUTHEAST WI TO SOUTHERN IA THRU FRI/FRI NIGHT WITH PW VALUES OF
AN INCH OR MORE REMAINING OVER OR JUST SOUTH OF THE FCST AREA.
TREND TOWARD WEAK SHORTWAVE RIDGING ALOFT OVER THE REGION FRI
WOULD SAY LITTLE IN THE WAY OF SHORTWAVE ENERGY TO PASS NEAR OR
OVER THE FCST AREA FRI. GIVEN PROXIMITY OF THE FRONT...SOME CAPE
AND NEIGHBORING GRIDS WILL LEAVE A SMALL -SHRA/TSRA CHANCE ACROSS
THE SOUTHEAST END OF THE FCST AREA MAINLY FRI AFTERNOON. HGTS FALL
A BIT AHEAD OF THE SHORTWAVE PROGGED INTO SOUTHWEST IA/NORTHWEST
MO BY 12Z SAT...WITH PERHAPS A WAVE RIPPLING NORTHEAST ALONG THE
STALLED FRONTAL BOUNDARY. FOR NOW LEFT A SMALL MAINLY EVENING
SHRA/TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA FRI
NIGHT...WHICH BLENDS WITH NEIGHBORING GRIDS.

APPEARS TO BE PLENTY OF LOWER LEVEL MOISTURE TRAPPED IN/UNDER AN
INVERSION NEAR 900MB TO SPREAD ACROSS THE AREA FRI...THEN MID LEVEL
MOISTURE TO INCREASE FRI NIGHT...FOR MOSTLY CLOUDY TO CLOUDY SKIES
MUCH OF THE TONIGHT-FRI NIGHT PERIOD. USED A BLEND OF THE GUIDANCE
LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 309 PM CDT THU MAY 7 2015

MAIN FCST CONCERNS FOR SAT THRU SUN NIGHT...SHRA/TSRA CHANCES LATER
SAT NIGHT THRU SUN NIGHT...TEMPERATURES.

GFS/ECMWF/CAN-GEM RUNS OF 07.12Z IN REASONABLE AGREEMENT SAT THRU
SUN AS THE SOUTHERN ROCKIES LOW LIFTS TO NEAR THE CO/NEB/KS BORDER
BY 12Z SUN THEN INTO CENTRAL NEB/SOUTHERN SD BY 00Z MON. NAM APPEARS
AS A FAST OUTLIER LIFTING THE LOW NORTHEAST SUN INTO SUN NIGHT.
GFS/ECMWF/CAN-GEM OFFER AN IMPROVING CONSENSUS OF THEIR EARLIER RUNS
SAT NIGHT/SUN. DETAIL DIFFERENCES BEGIN TO INCREASE SUN NIGHT AS THE
LOW FILLS AND CONTINUES LIFTING SLOWLY NORTHEAST...BUT LARGER SCALE
TRENDS OF TIMING OF THE MAIN TROUGH LIFTING NORTHEAST REMAIN
CONSISTENT WITH THE PREVIOUS RUNS. FAVORING A NON-NAM MODEL
CONSENSUS...FCST CONFIDENCE IN THE SAT THRU SUN NIGHT PERIOD REMAINS
AVERAGE TO GOOD THIS CYCLE.

THIS PERIOD STARTS OUT RATHER QUIET ON SAT WITH THE OLD FRONTAL
BOUNDARY LOOKING TO BE PUSHED A BIT FURTHER SOUTH OF THE FCST AREA
AND 500MB HGTS RISING A BIT/SHORTWAVE RIDGING AHEAD OF THE ROCKIES
LOW/TROUGH BUILDING OVER THE UPPER MIDWEST. POTENTIAL REMAINS FOR A
WEAK SHORTWAVE RIPPLING THRU THE SOUTHWEST FLOW TO INTERACT WITH THE
OLD FRONTAL BOUNDARY ON SAT...AND LEFT A SMALL -SHRA CHANCE ACROSS
THE FAR SOUTH END OF THE FCST AREA...MAINLY TO BLEND WITH
NEIGHBORING FCST GRIDS. SFC LOW IN THE CENTRAL PLAINS AND THE OLD
FRONT BEGIN TO LIFT NORTH SAT NIGHT AS THE MID LEVEL LOW/SHORTWAVE
ENERGY EJECTS INTO NEB/KS. MOISTURE/LIFT INCREASE INTO AND OVER THE
SFC-850MB FRONTAL BOUNDARY...AND INTO THE FCST AREA SAT NIGHT. PW
VALUES IN THE 1.25 TO 1.5 INCH RANGE IN THE INFLOW AIRMASS...ALONG
WITH MU CAPES OF 500-1000 J/KG THRU SAT NIGHT INTO SUN MORNING...
MORE DURING THE AFTERNOON/EVENING. WARM ADVECTION/ISENTROPIC LIFT
/WING/ TO TRANSLATE NORTHEAST ACROSS THE FCST AREA MAINLY LATE
SAT NIGHT/SUN MORNING...WITH PERHAPS A LULL IN THE SHRA/TSRA SUN
AFTERNOON/EARLY SUN EVENING BEFORE DEEPER CONVERGENCE WITH
APPROACH OF THE SFC-700MB LOW AND DYNAMICS/DIVERGENCE ALOFT WITH
THE SHORTWAVE TROUGH SPREAD INTO/ACROSS THE FCST AREA SUN NIGHT.
RAISED SHRA/TSRA CHANCES TOWARD 60-80 PERCENT ACROSS THE SOUTHWEST
SIDE OF THE FCST AREA LATER SAT NIGHT...INTO THE 60-80 PERCENT
RANGE SUN AND TO 80 PERCENT SUN NIGHT. POTENTIAL FOR WIDESPREAD
RAIN AMOUNTS OF 1 TO 1.5 INCHES ACROSS MUCH OF THE FCST AREA FROM
LATER SAT NIGHT INTO MON MORNING AS THIS SYSTEM AND AT LEAST 2
STRONGER ROUNDS OF FORCING/LIFT MOVE ACROSS THE REGION. USED A
BLEND OF THE GUIDANCE HIGHS/LOWS FOR SAT THRU SUN NIGHT.

FOR MONDAY THRU THURSDAY...DAYS 4 TO 7...

MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MUCH OF THE
PERIOD AND TEMPERATURES.

07.00Z/07.12Z MEDIUM RANGE MODEL RUNS IN REASONABLY GOOD AGREEMENT
FOR THE VIGOROUS MID LEVEL TROUGH TO BE LIFTING NORTHEAST INTO THE
UPPER MIDWEST MON. TREND IS A BIT SLOWER WITH THIS FEATURE ON MON
OTHERWISE FAVORS A COMPROMISE OF THE EARLIER MODEL RUNS. BY WED
DISAGREE ON THE PROGRESSIVENESS OF THE TROUGH...WITH GFS/ECMWF
TRADING WHO IS FASTER FROM RUN TO RUN. GIVEN THIS...RUN-TO-RUN
CONSISTENCY QUITE POOR FOR WED/THU. FCST CONFIDENCE AVERAGE FOR
MON/TUE THEN BELOW AVERAGE FOR WED/THU.

STRONG...CONSISTENT SIGNAL FOR A MDT/STRONG SFC-700MB LOW TO LIFT
NORTHEAST ACROSS THE UPPER MIDWEST MON. THIS UNDER DIVERGENCE ALOFT
AHEAD OF THE MID LEVEL SHORTWAVE/TROUGH. STRONGEST OF THE LIFT/
DEEPEST OF THE MOISTURE TO ROTATE NORTHEAST ACROSS THE FCST AREA MON
MORNING...WITH A 700-500MB DRY PUNCH TO SPREAD OVER THE FCST AREA
DURING THE AFTERNOON. HIGHEST SHRA/TSRA CHANCES MON APPEAR TO BE IN
THE MORNING WITH A DIMINISHING TREND FROM SOUTHWEST TO NORTHEAST MON
AFTERNOON. CAPE IS SWEPT OUT BY MON NIGHT AS THE SFC LOW MOVES EAST
OF THE AREA. STRONG SIGNAL FOR WRAP-AROUND/DEFORMATION BAND
MOISTURE/LIFT TO ROTATE SOUTHEAST INTO THE FCST AREA MON NIGHT/
TUE...BEHIND THE SLOWLY DEPARTING 925-700MB LOW. DEEPEST OF THIS
MOISTURE/STRONGER OF THE LIFT PROGGED OVER THE NORTHEAST 1/3 TO 1/2
OF THE FCST AREA...WITH HIGHER SHRA CHANCES THOSE AREAS MON
NIGHT/TUE. SFC HIGH PRESSURE/WEAK 925-700MB RIDGING BUILDS IN FOR
TUE NIGHT/WED...WITH LOSS OF LIFT/DRYING IN THE COLUMN. TUE
NIGHT/WED SET TO BE A SEASONABLY COOL AND DRY PERIOD WITH 850MB
TEMPS 1-2 STD DEVIATIONS BELOW NORMAL. WITH POTENTIAL FOR HIGH
PRESSURE OVERHEAD/LIGHT WINDS TUE NIGHT/WED MORNING AND THE COLD LOW
LEVEL AIRMASS...FROST A THREAT IN THE NORMALLY COLDER LOW-LAYING
LOCATIONS WED MORNING. EVEN WITH THE GFS/ECMWF DIFFERENCES FOR
WED/THU...SOME MOISTURE/LIFT IS LOOKING TO SPREAD BACK INTO THE AREA
AS EARLY AS WED AFTERNOON AND ESPECIALLY WED NIGHT/THU. THIS AHEAD
OF DEVELOPING TROUGHING IN THE PLAINS IN RESPONSE TO RENEWED
TROUGHING OVER THE ROCKIES. SMALL -SHRA CHANCES WED THRU THU PER THE
MODEL/ENSEMBLE CONSENSUS OKAY UNTIL THE DETAILS CAN SORT THEMSELVES
OUT. MODEL/ENSEMBLE CONSENSUS OF HIGHS/LOWS FOR MON-THU APPEARS WELL
TRENDED AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 634 PM CDT THU MAY 7 2015

SCATTERD THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVEING
IMPACTING THE TAF SITES AT TIMES. PLAN ON A BRIEF PERIOD OF IFR
CONDITIONS AS THE STORMS MOVE THROUGH. THE SHOWERS AND STORMS WILL
GRADUALLY TAPER OFF LATE TONIGHT AS A COLD FRONT SHIFTS EAST OF
THE AREA. PLAN ON MVFR STRATUS LATE TONIGHT  INTO FRIDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION...WETENKAMP
Hazardous weather outlook, May 7, 4:00 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
400 AM CDT THU MAY 7 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-080900-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
400 AM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS
THIS AFTERNOON AND EVENING COULD BECOME STRONG WITH GUSTY WINDS...
SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY BUT SEVERE
WEATHER IS NOT EXPECTED. OCCASIONAL THUNDERSTORMS ARE ALSO
ANTICIPATED FOR THE PERIOD FROM SATURDAY NIGHT THROUGH NEXT
MONDAY. SOME OF THESE STORMS COULD BE RATHER STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HAIL OR
GUSTY WINDS LATER TODAY AND OVER THE WEEKEND WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Special weather statement, May 7, 7:34 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT THU MAY 7 2015

IAZ008-009-018-MNZ094-095-080100-
FLOYD-MITCHELL-HOWARD-FILLMORE-MOWER-
734 PM CDT THU MAY 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FLOYD...
WESTERN HOWARD...MITCHELL...EASTERN MOWER AND WESTERN FILLMORE
COUNTIES...

AT 732 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ADAMS TO NEAR ST. ANSGAR...AND MOVING NORTHEAST
AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
OSAGE...SPRING VALLEY...GRAND MEADOW...ST. ANSGAR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4339 9302 4383 9268 4382 9227 4323 9234
      4319 9302
TIME...MOT...LOC 0032Z 228DEG 39KT 4364 9267 4330 9295

WETENKAMP
Special weather statement, May 7, 7:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
736 PM CDT THU MAY 7 2015

MNZ079-087-080100-
OLMSTED-WABASHA-
736 PM CDT THU MAY 7 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OLMSTED AND
SOUTHWESTERN WABASHA COUNTIES...

AT 736 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ORONOCO TO NEAR STEWARTVILLE...AND MOVING EAST AT
20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  ELGIN AROUND 755 PM CDT.
  PLAINVIEW...EYOTA AND DOVER AROUND 800 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...HIGHWAY 42 AND COUNTY 9...SOUTH TROY AND LITTLE VALLEY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4426 9215 4385 9209 4386 9263 4426 9251
TIME...MOT...LOC 0036Z 249DEG 18KT 4420 9244 4393 9253

WETENKAMP
Local storm report, May 7, 7:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             8 NW ROCHESTER          44.10N 92.59W
05/07/2015  M0.75 INCH       OLMSTED            MN   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED PEA TO PENNY SIZE HAIL NEAR 65
            STREET NORTHWEST

&&

DTJ
Local storm report, May 7, 7:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
748 PM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             3 W ROCHESTER           44.01N 92.54W
05/07/2015  M0.25 INCH       OLMSTED            MN   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED IN THE COUNTRY CLUB MANOR AREA VIA
            BROADCAST MEDIA

&&

DTJ
Special weather statement, May 7, 7:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT THU MAY 7 2015

IAZ008-080115-
MITCHELL-
749 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT MITCHELL COUNTY...

AT 748 PM CDT...A STRONG THUNDERSTORM WAS NEAR ST. ANSGAR...OR NEAR
OSAGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OSAGE...ST. ANSGAR...STACYVILLE...MITCHELL...ORCHARD...HIGHWAY 218
AND COUNTY T 40...ROCK CREEK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4339 9302 4347 9268 4322 9257 4321 9299
      4331 9303
TIME...MOT...LOC 0048Z 255DEG 23KT 4332 9292

WETENKAMP
Local storm report, May 7, 7:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             5 S CARPENTER           43.34N 93.02W
05/07/2015  E0.25 INCH       MITCHELL           IA   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED PEA SIZE HAIL 5 MILES SOUTH OF
            CARPENTER

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:34 PM CDTSpecial Weather StatementARXMitchell26 min
May 7, 7:49 PM CDTSpecial Weather StatementARXMitchell26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.